Nevada, 2003Heavy Snow in Nevada, November 21 to 22, 2003
November 21 to 22, 2003 · NWS LKN · 1 event in 1 county or zone
1 heavy snow, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at Nov 21, 2:00 PM PST, 5 hours earlier.
Area forecast discussion, Nov 21, 2:00 PM PST, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
200 PM PST FRI NOV 21 2003
.SYNOPSIS...A COLD FRONT MOVING ACROSS NEVADA TONIGHT WILL BRING SNOW
SHOWERS AND MUCH COLDER TEMPERATURES TONIGHT AND SATURDAY. SUNDAY
WILL CONTINUE TO BE COLD...BUT DRY AS HIGH PRESSURE BUILDS OVER THE
GREAT BASIN. ANOTHER LOW PRESSURE SYSTEM WILL BRING ANOTHER CHANCE
OF SNOW TO NORTHEAST NEVADA BY TUESDAY. UNSETTLED WEATHER CAN BE
EXPECTED THROUGH THE REMAINDER OF NEXT WEEK DUE TO MOIST NORTHWEST
FLOW.
&&
.SHORT TERM...CONVECTION SPREADING SOUTH AS EXPECTED AS UPPER TROF
AND JET SUPPORTS SHIFTS OVER E CENTRAL NV. BOTH ETA AND AVN
INDICATE BEST DYNAMICS SHIFTING S OF CWA BEFORE 06Z. THIS SEEMS A
TAD FAST SO HAVE KEPT LIKELY POPS OVER SRN ZONES TONIGHT.
OVERNIGHT SNOW SHOWERS DROPPED 3 TO 4 INCHES OF SNOW OVER CENTRAL
ELKO COUNTY. WILL WATCH DEVELOPMENT CLOSELY FOR POSSIBLE SNOW
ADVISORY AS SYSTEM MOVES SOUTH. AMS DRIES FAIRLY RAPIDLY SAT NIGHT
AS TROF AXIS SHIFTS EAST. FRESH SNOW PACK SHOULD ALLOW TEMPS TO
PLUMMET TO NEAR ZERO BY SUN MORNING. WOULD GO LOWER IF NOT FOR
INDICATE MID LEVEL MOIST IN NLY FLOW ALOFT. NEXT S/WV TROF
APPROACHING NW NV MON AFT...SWINGING ACROSS CWA MON NIGHT. AVN
SHOWS DECENT CON/DIV COUPLET OVER NW NV 18Z MON...SHIFTING SE ACROSS
CWA MON NIGHT. EXPECT ENOUGH UVV AND COLD AIR...700 TEMPS NEAR -10
DEGC...FOR SCATTERED SNOW SHOWERS. WILL KEEP CHC WORDING FOR NOW IN
ZFP.
.LONG TERM...MEDIUM RANGE MODELS HANDLING THE PROGRESSION OF THE
TROUGH ACROSS THE GREAT BASIN TUESDAY SLIGHTLY DIFFERENTLY...WITH
UKMET HOLDING BACK SOME SIGNIFICANT VORT ENERGY UNTIL TUESDAY
AFTERNOON. GFS AND ECMWF ARE FASTER...YET THE GFS ENSEMBLES SHOW A
GOOD NUMBER OF MEMBERS SLOWER. KEPT MID CHANCE POPS FOR SNOW SHOWERS
EAST AND BUMPED POPS UP SLIGHTLY WEST TO HIGH ISOLATED. 12Z GFS RUN
DEPICTS FLATTER RIDGING TUESDAY NIGHT AND WEDNESDAY WITH DECENT
CHANCE OF VORT DISTURBANCES CROSSING THE NORTHERN CWA. SLIGHT
CHANCES FOR NORTHERN CWA LOOK REASONABLE FOR THESE PERIODS. REMOVED
POPS FOR CENTRAL NV WEDNESDAY NIGHT AND THURSDAY WITH SHORTWAVE
RIDGING AHEAD OF THE NEXT TROUGH IN THE EASTERN PAC. THURSDAY NIGHT
AND FRIDAY TIMING FOR THIS TROUGH LOOKS EXCELLENT ON GFS ENSEMBLE
GRAPHICS...SO HAVE GONE WITH CHANCE POPS NORTHERN THREE-QUARTERS OF
THE CWA THURSDAY NIGHT AND CWA-WIDE FRIDAY.
&&
.LKN WATCHES/WARNINGS/ADVISORIES...NONE.
&&
EYSSAUTIER/SMITH
Hazardous weather outlook, Nov 21, 5:00 AM PST, 14 hours before
NVZ013-030>037-221500-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
500 AM PST FRI NOV 21 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND CENTRAL
NEVADA
.DAY ONE...A COLD FRONT WILL CROSS NEVADA TODAY...BRINGING MUCH
COLDER TEMPERATURES...ALONG WITH SCATTERED TO NUMEROUS SNOW SHOWERS.
SNOW ACCUMULATIONS OF 1 TO 2 INCHES ARE POSSIBLE.
.DAYS TWO THROUGH SEVEN...THE LOW WILL DEPART BY SATURDAY NIGHT...
WITH SNOW SHOWERS ENDING. A SERIES OF LOW PRESSURE SYSTEMS WILL
CROSS NORTHERN NEVADA NEXT WEEK...WITH MORE UNSETTLED WEATHER ON
TAP.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURES.
ALLEN
Heavy Snow, White Pine
- When
- November 21, 7:00 PM PST to November 22, 3:00 AM PST
- Where
- White Pine forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.442, -114.902 (the zone’s center; the record gives no point)
Great Basin National Park reported 8 inches of snow.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Utah, November 21 to 22, 2003$550,000 · 6 events
- Winter Storm in South Dakota, November 21, 20037 events
- Winter Weather in Colorado, November 21 to 22, 20037 events
- Heavy Snow in South Dakota, November 21, 20036 events
- Heavy Snow in Minnesota, November 21 to 22, 20033 events
- Winter Storm in Colorado, November 21 to 23, 20033 events
- Winter Weather in Colorado, November 21 to 22, 20032 events
- Winter Storm in Colorado, November 21 to 22, 20032 events
- Winter Weather in Utah, November 21 to 22, 20032 events
- Winter Storm in Wyoming, November 21, 20031 event
- Waterspout in South Atlantic Coastal Waters, November 21, 20031 event
- Ice Storm in Alaska, November 21, 2003$5,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5380197.